MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu (b)(4), (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, as lens remains implanted.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the intraocular lens (iol) was implanted, a extra material of unknown origin was observed in the patient's operative eye.The material was removed during the aspiration stage.The lens remains fully implanted.No further information was provided.This issue occurred twice during the surgery day.A separate report is being submitted for the other incident and lens.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: may 23, 2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the suspect handpiece was received with the plunger rod fully advanced and viscoelastic residue present in the cartridge.The cartridge was inspected for foreign material, no issues were identified with the handpiece.No intraocular lens (iol) or foreign material were received.No issues were identified, and no further evaluation performed.Dye testing on the cartridge was performed by the manufacturing site.These results were found to be within specifications.No further evaluation was performed.The complaint issue of foreign material-loose was identified during video evaluation; however, due to not being able to distinguish the videos to this product investigation (pi) and based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Video evaluation: the three provided videos were evaluated.Two of the three videos showed a loose particle inside of the eye.In the first of these videos, such particle appears fully removed later in the video, through irrigation and aspiration.In the second video it was not clear at what point the particle was removed.No issues were identified with the third video.The root cause of the reported issue as well as its potential clinical impact to the patient cannot be determined from a video assessment.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16892140
Report Number3012236936-2023-01062
Device Sequence Number6139713
Product Code HQL
UDI-Device Identifier05050474558328
UDI-Public(01)05050474558328(17)260213
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberPCB00
Device Catalogue NumberPCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown